Michigan, 2006

Damaging Wind in Michigan, May 14, 2006

May 14, 2006 · NWS DTX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 14, 6:59 PM EST, 40 minutes earlier.

Area forecast discussion, May 14, 6:59 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
759 PM EDT SUN MAY 14 2006

.AVIATION...

ONCE AGAIN...THE LONG PREVAILING LOW PRESSURE CIRCULATION WITH ITS
ATTENDANT MOISTURE AND SHOWERS IS THE SYNOPTIC FEATURE OF INTEREST
THROUGH THE TAF PERIOD. MAIN AREA OF LATE AFTERNOON INTO EVENING
CONVECTION IS IN AREA OF LOW TO MID LEVEL THETA E RIDGE WHICH
PIVOTED IN FROM THE EAST. GIVEN RADAR TRENDS...THE DTX RADAR IS OUT
OF SERVICE FOR THE OVERNIGHT...HAVE MENTIONED THUNDER IN THE KDET
AND KDTW TAF SITES UNTIL 01Z. OTHERWISE...TAFS REFLECT NUMEROUS
SHOWER MENTION THIS EVENING...THEN DECREASING TREND THROUGH THE
OVERNIGHT AS DIURNAL BOOST WANES AND SYNOPTIC SCALE LIFT INCLUDING
OMEGA LIFT AND ISENTROPIC LIFT...AS AT 295K...ALSO WANES. SHOWERS
LIKELY TO PICK UP AGAIN BY MONDAY AFTERNOON AS LAPSE RATES STILL
QUITE ROBUST TO SUPPORT DIURNAL DEVELOPMENT. TAFS MOSTLY REFLECT
MVFR CONDITIONS THROUGH MONDAY. SOME IFR CEILINGS POSSIBLE LATE
TONIGHT AND MONDAY IN SOUTHERN TAF SITES...WHERE THE RAIN/MOISTENING
HAS BEEN MOST CONCENTRATED.

&&

.SHORT TERM...ISSUED 314 PM EDT SUN

ALTHOUGH SHOWERS HAVE KEPT TEMPERATURES DOWN IN THE MID TO UPPER
50S ACROSS THE SOUTH THIRD OF THE CWA THUS FAR...STILL EXPECTING
TO SEE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS SOUTHEAST
MICHIGAN BY EARLY THIS EVENING. RADAR TRENDS FROM EASTERN OHIO
SHOWS INCREASING CONVECTIVE ACTIVITY ADVANCING TOWARD SOUTHEAST
MICHIGAN. GOOD 925-850 MB FGEN BAND SETS UP OVER THE SOUTH HALF OF
THE CWA THIS EVENING AS TROUGH AXIS OVER THE OHIO VALLEY BECOMES
MORE W TO E ORIENTATED. 12Z GFS INDICATING THE SHOWALTER INDEX
GOING BELOW ZERO AT 00Z ACROSS THE SOUTH HALF OF THE CWA. GOOD
LIFT AND MOISTURE ADVECTION SHOULD ASSURE WIDESPREAD SHOWERS
THROUGH MUCH OF THE NIGHT BEFORE SFC-850 MB TROUGH AXIS SLOWLY
SAGS SOUTH OVERNIGHT. LOOKING FOR ANOTHER QUARTER TO THREE
QUARTERS OF AN INCH QPF (ISOLATED 1 INCH)...ASSUMING MAIN BAND
SINKS SOUTH AS EXPECTED. OTHERWISE...WE WILL BE LOOKING AT ANOTHER
1 TO 2 INCH RAINFALL WHICH COULD CAUSE SOME MINOR FLOODING PROBLEMS.
6 HR FLOOD GUIDANCE FOR WAYNE/MONROE/LENAWEE COUNTIES IS BELOW 2
INCHES.

500 MB TROUGH AXIS TO BECOME POSITIVELY TILTED TOMORROW WITH THE
CENTER OF THE CIRCULATION MOVING INTO THE EASTERN OHIO VALLEY.
ADDITIONAL SHORTWAVES ROTATING INTO THE CENTRAL GREAT LAKES
FROM THE EAST SHOULD ASSURE ADDITIONAL SHOWERS (SCATTERED TO
NUMEROUS)...AS THE DEEPER MOISTURE (1000 TO 500 MB RH GREATER THAN
85 PERCENT) WILL LINGER ACROSS THE SOUTHEAST PART OF THE CWA.
NORTHEAST FLOW OFF OF LAKE HURON...SOLID OVERCAST...AND WEAK LOW
LEVEL COLD ADVECTION SHOULD KEEP MAXES BELOW 60 DEGREES FOR
THE MOST PART. INSTABILITY LOOKS TO BE CONSIDERABLY LESS TOMORROW.
NONE-THE-LESS...WILL LET THE ISOLATED/SLIGHT CHANCE WORDING CONTINUE
FOR NOW.

&&

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...ISSUED 314 PM EDT SUN

THE RESIDENT UPPER LOW WILL BE LOCATED OVER THE OH/PA BORDER MONDAY
NIGHT WITH EXCELLENT MODEL AGREEMENT ON THE LOCATION AND GOOD
AGREEMENT ON THE MOISTURE DISTRIBUTION OVER SE MICHIGAN. THE
ATLANTIC MOISTURE SUPPLY COMBINED WITH DEEP CYCLONIC FLOW REMAINS
WORTHY OF LIKELY POPS OVER MOST OF OUR AREA MONDAY NIGHT, OR AT
LEAST MONDAY EVENING. COVERAGE, DURATION, AND QPF WILL BE MODULATED
BY LOBES OF MID LEVEL ENERGY ROTATING AROUND THE NORTH FLANK OF THE
CIRCULATION. EXPECT THE TIMING AND STRENGTH OF THESE SMALLER
FEATURES TO CHANGE FROM RUN TO RUN IN THE MODELS BUT THE OVERALL
LARGE SCALE PATTERN IS LOCKED IN PRETTY GOOD. WITH THIS IN MIND,
PLAN TO KEEP THE RAIN PROSPECTS CONFINED TO CHANCE/SCATTERED ON
TUESDAY FOR A COUPLE OF REASONS. THE FIRST IS THAT EAST COAST LOW
DEVELOPMENT WILL TEND TO INTERCEPT SOME ATLANTIC MOISTURE AND KEEP
IT FROM MAKING THE TRIP THIS FAR WEST. IN ADDITION, UPPER SUPPORT
WILL BE REDUCED AS THE LOW BECOMES MORE ELONGATED WITH THE TROF AXIS
TO OUR SOUTH AND EAST. THESE DEVELOPMENTS WILL WORK AGAINST A
RESPECTABLE DIURNAL COMPONENT THAT WILL BE ABOUT THE ONLY POSITIVE
FACTOR FOR SCATTERED SHOWER COVERAGE.

THERE IS A CHANCE OF SHOWERS LINGERING INTO TUESDAY EVENING, UNTIL
DAYTIME HEATING WEARS OUT, FOLLOWED BY A CLEARING TREND OVERNIGHT.
THE CLEARING TREND WILL BE DUE TO A SHORT WAVE RIDGE THAT IS STILL
ON SCHEDULE TO MOVE QUICKLY THROUGH LOWER MICHIGAN ON WEDNESDAY.
THIS WILL BE IN ADVANCE OF ANOTHER WAVE DIVING THROUGH CENTRAL
CANADA AND INTO OUR AREA WEDNESDAY NIGHT. PREFER TO SIDE WITH THE
GFS SOLUTION FOR FORECAST DETAILS AS THE NAM HAS BEEN CATCHING UP ON
THE WAVE IN CENTRAL CANADA FOR THE LAST FEW RUNS. HOWEVER, TIMING IS
PRETTY CLOSE AMONG ALL THE 12Z MODELS AND SUPPORTS OUR NEXT SHOT OF
RAIN ARRIVING WEDNESDAY NIGHT AND THURSDAY.

THE LOW PRESSURE SYSTEM ON THURSDAY WILL MOVE THROUGH THE AREA AND
REINFORCE THE LONG WAVE TROF IN PLACE OVER THE EASTERN HALF OF NORTH
AMERICA. THIS WILL RETURN SE MICHIGAN TO A BELOW NORMAL TEMPERATURE
PATTERN BUT WITH INDICATIONS OF RELATIVELY DRY CONDITIONS OTHERWISE.
THE LATEST MODEL RUNS CONTINUE TO SHOW CONFLUENT NW FLOW ALOFT OVER
LOWER MICHIGAN WITH A NARROW RIDGE OF SURFACE HIGH PRESSURE SETTING
UP BY FRIDAY. IF THIS SOLUTION CAN HOLD, WE WILL BE ABLE TO CONTINUE
BACKING OFF ON THE CHANCE OF RAIN TOWARD THE END OF THIS WEEK AND
KEEP THINGS DRY THIS WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY...LHZ421-LHZ441...UNTIL 8 PM
             MONDAY.

             SMALL CRAFT ADVISORY...LHZ422-LHZ442...UNTIL 6 PM
             MONDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION...DWD
SHORT TERM...SF
LONG TERM....BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 14, 3:21 AM EST, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 AM EDT SUN MAY 14 2006

MIZ047>049-053>055-060>063-068>070-075-076-082-083-151100-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
421 AM EDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AS THE AIRMASS OVER SOUTHEAST MICHIGAN BECOMES
INCREASINGLY UNSTABLE. SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...
AND BRIEF HEAVY RAINFALL. THUNDERSTORMS THAT DEVELOP WILL MOVE
NORTHWEST AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A TROF OF LOW
PRESSURE LINGERS OVER THE LOWER GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-151100-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
421 AM EDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUTER SAGINAW BAY AND THE
LAKE HURON NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR BEACH
TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR
INNER SAGINAW BAY AND THE LAKE HURON NEARSHORE WATERS FROM HARBOR
BEACH TO PORT SANILAC TONIGHT. PLEASE SEE THE LATEST MARINE FORECAST...
/NSHDTX/...FOR DETAILS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING AS THE AIRMASS OVER SOUTHEAST MICHIGAN BECOMES
INCREASINGLY UNSTABLE. SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...
AND BRIEF HEAVY RAINFALL. THUNDERSTORMS THAT DEVELOP WILL MOVE
NORTHWEST AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL CONTINUE THROUGH MONDAY EVENING FOR
SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE HURON FROM PORT HURON
TO PORT SANILAC.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A TROF OF LOW
PRESSURE LINGERS OVER THE LOWER GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GSS

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
May 14, 7:39 PM EST
Where
Livingston County, Hamburg
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
42.450, -83.800

Firefighters reported through Central Dispatch that trees were knocked down by thunderstorm winds in Hamburg Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513507.